Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 17, 2007, 7:27 AM CDT for Washington County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 7:27 AM CDT (12:27 UTC)
- Expired
- Jun 17, 2007, 9:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Washington County, TX
The radar
The Ft Hood radar (KGRK), 110 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 171231
FFWHGX
TXC477-171430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
727 AM CDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WASHINGTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 930 AM CDT
* AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
1 TO 3 INCHES OF RAIN HAS FALLEN OVER THE COUNTY DURING THE PAST 3 HOURS.
BANDS OF HEAVY RAIN CONTINUE TO DEVELOP OVER THE COUNTY. AN ADDITIONAL
1 TO 2 INCHES IS LIKELY OVER THE NEXT HOUR WHICH WILL CREATE SOME
FLOODING ON AREA ROADWAYS.
* FLOODING IS EXPECTED IN OR NEAR...
WASHINGTON...INDEPENDENCE...QUARRY AND BRENHAM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3023 9674 3011 9664 3006 9658 3011 9629
3026 9611 3039 9617 3035 9644 3030 9664
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:51 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 17, 3:51 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 AM CDT SUN JUN 17 2007
.DISCUSSION...
AN APPROACHING MID LEVEL VORT LOBE ROTATING AROUND THE MID/UPPER
LOW EARLY THIS MORNING WILL RESULT IN AN INCREASE IN CONVECTION
THE NEXT TWO HOURS ACROSS SE TX. ANOTHER LOBE WILL APPROACH DURING
THE AFT HOURS...WHICH SHOULD HELP TO PROLONG TSTM DEVELOP ALL DAY
TODAY IN A VERY MOIST AND AN UNSTABLE ATMOSPHERE.
MAIN PROBLEM OF THE DAY IS WHETHER OR NOT TO ISSUE A FLASH FLOOD
WATCH. DECIDED TO GO AHEAD WITH ONE BECAUSE OF THE TRAINING AND
BACK BUILDING POTENTIAL. FLOW ALOFT REMAINS DIFFLUENT...ESPECIALLY
TOWARDS MID-DAY. OVERALL THE SITUATION IS NOT TOO DIFFERENT FROM
YESTERDAY. HOWEVER...IT IS STILL VERY DIFFICULT TO TELL WHERE THE
HIGHEST RAIN TOTALS WILL OCCUR ON THE MESOSCALE AT THIS POINT.
MY THINKING IS IT WILL LIKELY BE ACROSS THE NORTHERN HALF OF THE
AREA...BUT AM NOT VERY CONFIDENT ON THIS BECAUSE THERE IS NO REAL
SIGNIFICANT SFC FOCUS ATTM.
DID NOT MAKE ANY SIGNIFICANT CHGS TO THE FORECAST. THE MID/UPPER
LOW WILL WEAKEN AND LIFT OUT TO THE NE ON MONDAY. HOWEVER...A
WEAK SHEAR AXIS WILL LIKELY BE LEFT OVERHEAD FOR MUCH OF THE WEEK
AS A MID/UPPER LEVEL RIDGE DEVELOPS NW OF THE AREA. THIS SUBTLE
FEATURE WILL BE IMPORTANT BECAUSE THE ATMOSPHERE WILL LIKELY
REMAIN VERY MOIST AND UNSTABLE. THEREFORE...LEFT SCT POPS IN THE
FCST THROUGH THE WEEK. MAY SEE A SIGNIFICANT DECREASE IN THE RAIN
CHC NEXT WEEKEND...BUT MODELS ARE VERY INCONSISTENT FROM RUN TO
RUN ON THE WX PATTERN NEXT WEEKEND. WILL JUST HAVE SLIGHT CHC FOR
NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 85 72 91 72 92 / 70 30 40 20 40
HOUSTON (IAH) 86 73 89 74 91 / 70 30 40 20 40
GALVESTON (GLS) 87 79 87 79 88 / 60 30 40 20 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
&&
DISCUSSION...33Hazardous weather outlook, Jun 17, 6:15 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 AM CDT SUN JUN 17 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 181100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 615 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... .DAY ONE...TODAY AND TONIGHT DISTURBANCES ROTATING AROUND A MID/UPPER LEVEL LOW CENTERED OVER NORTH TEXAS WILL PRODUCE THUNDERSTORMS TODAY AND INTO THIS EVENING ACROSS THE AREA. DUE TO THE POTENTIAL OF THUNDERSTORM TRAINING IN A VERY MOIST AND AN UNSTABLE ATMOSPHERE...ISOLATED LOCATIONS COULD EXPERIENCE 3 TO 6 INCHES OF RAINFALL TODAY. IN ADDITION TO THE HEAVY RAINFALL/FLOODING THREAT...THE ATMOSPHERE WILL BE CONDUCIVE TO FUNNEL CLOUD AND WATERSPOUT DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:31 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 14 hr |
| Jun 17, 6:55 AM CDT | Flash Flood Warning | HGX | Brazos | 110 min |
| Jun 17, 12:26 PM CDT | Flash Flood Warning | HGX | Brazoria, Harris | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.